Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 1, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Jan 9, 2009, 3:49 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 9, 2009, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2009, 3:49 AM CST (09:49 UTC)
- In effect from
- Jan 9, 2009, 12:00 PM CST
- Expired
- Jan 9, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3035 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 090949 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 349 AM CST FRI JAN 9 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091800- /O.NEW.KGID.WI.Y.0001.090109T1800Z-090110T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 349 AM CST FRI JAN 9 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. STRONG NORTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON BEHIND A STRONG COLD FRONT. WINDS WILL SUBSIDE TO BELOW ADVISORY LEVELS AGAIN BY EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGID 091734 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1134 AM CST FRI JAN 9 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 100000- /O.CON.KGID.WI.Y.0001.090109T1800Z-090110T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1134 AM CST FRI JAN 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... LOOK FOR SUSTAINED NORTH WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH THROUGH THE AFTERNOON HOURS TODAY. WINDS THIS STRONG CAN CAUSE MINOR DRIVING DIFFICULTIES...AND CAUTION SHOULD BE USED WHEN DRIVING...ESPECIALLY ON EAST WEST ROADS. HIGH PROFILE VEHICLES WILL BE MOST SUSCEPTIBLE TO THE STRONG WINDS. THE WINDS WILL SUBSIDE TO BELOW ADVISORY LEVELS EARLY THIS EVENING. $$
000 WWUS73 KGID 092357 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 557 PM CST FRI JAN 9 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 100100- /O.EXP.KGID.WI.Y.0001.000000T0000Z-090110T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 557 PM CST FRI JAN 9 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... WIND SPEEDS ARE BEGINNING TO DECREASE AND HAVE FALLEN BELOW ADVISORY CRITERIA. NORTH NORTHWEST WINDS OF 25 TO 30 MPH EARLY THIS EVENING WILL DECREASE TO AROUND 10 TO 15 MPH BY EARLY SATURDAY MORNING. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:37 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 9, 3:37 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
337 AM CST FRI JAN 9 2009
.DISCUSSION...THE MAIN ISSUES FOR THIS FORECAST WILL BE WINDS ALONG
WITH PRECIPITATION CHANCES AND TEMPERATURES TODAY. EARLY MORNING
SUBJECTIVE SURFACE ANALYSIS PLACED A COLD FRONT ACROSS THE WESTERN
DAKOTAS INTO EASTERN WYOMING. THE LATEST WATER VAPOR SATELLITE
IMAGERY SHOWED A WAVE FROM EASTERN MONTANA INTO WESTERN WYOMING
MOVING SOUTHEAST. THIS WAVE WILL CONTINUE TO DROP SOUTHEAST TODAY
WHICH WILL HELP PUSH THE COLD FRONT ACROSS THE FORECAST AREA.
STRONG COLD AIR ADVECTION WILL MOVE ACROSS THE CWA FROM NORTHWEST
TO SOUTHEAST WITH TEMPERATURES GENERALLY TOPPING OUT DURING THE
MORNING AND THEN BECOMING STEADY OR FALLING DURING THE AFTERNOON.
THIS WILL MAKE HIGHS TODAY TRICKY...AND WILL START BY GOING WITH
READINGS RANGING FROM THE MID 30S NORTH...TO THE MID TO UPPER 40S
SOUTH.
THE NEXT ISSUE TO DEAL WITH IS HOW STRONG WILL THE WINDS BE BEHIND
THE FRONT IN THE COLD AIR ADVECTION. MOMENTUM TRANSFER FROM 00Z
NAM/WRF BUFR SOUNDINGS ACROSS THE AREA SHOW MOST OF THE FORECAST
AREA POTENTIALLY REACHING CLOSE TO 40 KTS THIS AFTERNOON WITH A
FAIRLY UNIDIRECTIONAL WIND PROFILE IN THAT LAYER. 00Z GFS MOS
GUIDANCE GENERALLY SUPPORTS BRIEF ADVISORY LEVEL SUSTAINED SPEEDS
ACROSS MUCH OF THE FORECAST AREA. IT APPEARS TO BE A MARGINAL/LOW
END EVENT...BUT AFTER COORDINATION WITH SURROUNDING OFFICES...THINK
ITS BEST TO GO WITH A WIND ADVISORY FOR THE ENTIRE FORECAST AREA
THIS AFTERNOON.
HOW HIGH TO GO WITH POPS TODAY IS ANOTHER CHALLENGE WITH THE 00Z GFS
AND ECMWF GIVING THE FORECAST AREA MORE WIDESPREAD QPF TODAY THAN
PREVIOUS RUNS HAVE SHOWN. IT APPEARS AS THE UPPER WAVE DROPS SOUTH
ACROSS THE REGION TODAY...MID LEVEL FRONTOGENESIS WILL INCREASE
WITH EVEN THE DRIER LOOKING 00Z NAM/WRF AGREEING THAT A QUICK
MOVING RIBBON OF VERTICAL MOTION IN THE DENDRITIC LAYER WILL PUSH
ACROSS THE CWA AS THE FRONTOGENESIS SWEEPS ACROSS. HAVE INCREASED
POPS INTO THE CHANCE CATEGORY ACROSS THE NORTHWEST...WITH
SPRINKLES/FLURRIES IN THE FAR SOUTHEAST. THINK AS THE COLDER AIR
COMES IN...IT WILL BE RAIN CHANGING TO SNOW FROM NORTHWEST TO
SOUTHEAST.
TONIGHT...SURFACE HIGH PRESSURE BUILDS INTO THE REGION. THERE COULD
BE A FEW LINGERING FLURRIES IN THE FAR SOUTHEAST EARLY THIS
EVENING...BUT THOSE LOOK QUESTIONABLE ENOUGH TO NOT ADD BACK INTO
THE FORECAST FOR NOW. CLOUDS APPEAR TO SLOWLY DIMINISH FROM WEST TO
EAST TONIGHT...BUT IT COULD REMAIN CLOUDY IN PARTS OF THE EAST MUCH
OF THE NIGHT. WARMER AIR MAKES A RETURN ON SATURDAY AS THE SURFACE
HIGH MOVES EAST AND WINDS TURN MORE WESTERLY IN DIRECTION. HIGHS
SHOULD BE PRIMARILY IN THE 30S. SUNDAY COULD BE A LITTLE
WARMER...HOWEVER AM A BIT CONCERNED ABOUT INCREASING MID AND HIGH
LEVEL CLOUDS SPILLING IN FROM THE WEST. THE 00Z GFS EVEN DEVELOPS
LIGHT QPF ACROSS SOUTH CENTRAL NEBRASKA WITH THE HELP OF THE LEFT
FRONT QUADRANT OF THE UPPER JET. WILL BOOST CLOUDS SOME IN THE
GRIDS AND GO WITH HIGHS RANGING FROM NEAR 40 NORTHEAST...TO THE
UPPER 40S SOUTHWEST WHICH IS NOT TOO FAR FROM THE LATEST GUIDANCE.
&&
.AVIATION...06Z TAF. WEATHER CONDITIONS WILL UNDERGO CHANGES
DURING THE TAF PERIOD. MID TO HIGH VFR CLOUDS WILL INCREASE DURING
THE NIGHT. A COLD FRONTAL BOUNDARY WILL CROSS KGRI AROUND 13Z
WHICH WILL SWITCH WINDS TO THE NORTH. NORTH WINDS WILL INCREASE
AND REMAIN STRONG DURING THE DAY FRIDAY AND INTO THE EVENING WITH
WIND GUSTS OF 35KTS POSSIBLE. AN UPPER LEVEL DISTURBANCE AND THE
COLD AIR ADVECTION MAY PRODUCE SOME SPRINKLES OR FLURRIES FOR A
TIME IN THE MID TO LATE AFTERNOON. CEILINGS WILL LOWER TO THE MVFR
RANGE FOLLOWING THE FRONTAL PASSAGE.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
NEZ039>041-046>049-060>064-072>077-082>087.
KS...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
KSZ005>007-017>019.
&&Hazardous weather outlook, Jan 8, 3:50 AM CST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 350 AM CST THU JAN 8 2009 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 350 AM CST THU JAN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTH WINDS WILL INCREASE ON FRIDAY FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WIND SPEEDS MAY APPROACH 30 MPH...WITH HIGHER GUSTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2009Wind Advisories in Kansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.